MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number GM1831
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: lead tech/lab manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.History investigation of the involved product code and lot number no anomaly was found in the manufacturing record and the shipping inspection record.No other similar report was found in the past complaint file.Udi no.: (b)(4).Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility that the glidewire gold was being used in conjunction with the 108 navicross and it began to get a little sticky inside the microcatheter and then when they pulled the wire out.There was a lot of tension, the wire had separated and exposed the core of the wire and the coating was pulled off.The procedure type was an lower extremity (le) angiogram.There was no blood loss and the patient was stable.Additional information was received on 09oct2024: the wire was used in the patient's body and there was no infectious agents nor anti-cancer agents.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to provide the completed investigation results.The actual device was returned for product evaluation.1.A guidewire (actual sample) was returned.2.Visual inspection of the actual sample (unaided eye and digital microscope) the outer layer had been turned inside out and folded back over itself in the area approximately 25 mm - 35 mm from the distal end.Exposed core wire was observed in the area approximately 35 mm - 45 mm from the distal end.Since both the folded-back part of the outer layer and the exposed core wire were 10 mm long, it is probable that there was no missing section.No anomalies, such as scratched or peeling of outer layer, were found in other areas.3.Dimensions: the outer diameter (undamaged section) met the factory's control standards.No anomaly was observed.4.Simulation test using a factory-retained sample: a guidewire was inserted into a catheter and intentionally abraded the outer layer.Subsequently, when removing the guidewire from the catheter, the abrasion area became caught on the catheter.Despite this, the operation to remove it continued, resulting in the folding back of the outer layer in the distal direction.It was thought that this condition resembled that of the actual sample.(cause of occurrence): based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.One possibility that was inferred is that the actual sample may have been in contact with a hard object and abrasions were made on the outer layer.When the actual sample in this state was removed from the catheter, it was likely that the abrasions became caught on the catheter, which resulted in the folded-back outer layer towards the distal direction.However, since the details of the procedure were unknown, it was not possible to clarify exactly when the event occurred.(countermeasure): ashitaka factory is always making efforts to maintain the product quality by performing the following controls.The guidewire is passed through the dedicated tool on 100% basis to confirm that there is no peeling of the outer layer on the surface of guidewire.In the product assembling process, 100% visual inspection is performed to assure that there is no anomaly in the appearance including abrasions.The ifu of this product indicates as follows.If any resistance is felt or if the tip's behavior and/or location seems improper,stop manipulating the glidewireadvantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewireadvantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.

Brand Name
RADIFOCUS GUIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
265 davidson ave
suite 320
somerset 08873
9499890491
MDR Report Key20605832
Report Number9681834-2024-00191
Device Sequence Number7929036
Product Code DQX
UDI-Device Identifier04987350711908
UDI-Public(01)04987350711908(17)251231(10)240119
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberGM1831
Device Catalogue NumberRF*RA18303TA
Device Lot Number240119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION.; GILDEWIRE GOLD.; NAVICROSS 018.
Patient SexUnknown